MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY LOCKING TIBIAL IMPACTOR; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMI-CONSTRAINED,COATED,POLYMER/METAL

SMITH & NEPHEW, INC. JOURNEY LOCKING TIBIAL IMPACTOR; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMI-CONSTRAINED,COATED,POLYMER/METAL
Catalog Number 71935414
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure tka, the device was broken outside the patient.The procedure was completed without delay.Backup from smith&nephew was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and damaged.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A complaint history review for the listed part revealed no prior complaints for the listed failure with same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
JOURNEY LOCKING TIBIAL IMPACTOR
Common Device Name
PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMI-CONSTRAINED,COATED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10131134
Report Number1020279-2020-02168
Device Sequence Number14288337
Product Code MBH
UDI-Device Identifier00885556645666
UDI-Public885556645666
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number71935414
Device Lot Number19DM19400
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1